Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Indianapolis, IN

April 19, 2006Daviess County, Martin County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Apr 19, 2006, 2:17 AM CDT for Daviess County, Martin County, Indiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2006, 2:17 AM CDT (07:17 UTC)
Expired
Apr 19, 2006, 4:15 AM CDT
In force
118 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Daviess County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 190718
FFWIND
INC027-101-190915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 AM CDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA
  SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA

* UNTIL 415 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WASHINGTON...SHOALS...MONTGOMERY...LOOGOOTEE AND CANNELBURG.

RADAR ESTIMATEES THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN IN THE PAST 
HOUR. ANOTHER 1 TO 2 INCHES OF RAIN WILL FALL THROUGH 4 AM CDT. 
FLASH FLOODING WILL OCCUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3858 8725 3854 8671 3876 8671 3874 8724

$$
CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 12:40 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 19, 12:40 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 AM EDT TUE APR 19 2006

.AVIATION...
AN AREA OF THUNDERSTORMS OVER CENTRAL AND SOUTHERN ILLINOIS HAS
PUSHED INTO WEST CENTRAL AND SOUTHWEST INDIANA. THESE THUNDERSTORMS
WILL IMPACT KHUF AND KBMG TAF SITES OVER THE NEXT SEVERAL HOURS. THE
MAIN AREA WILL SPREAD EAST ACROSS SOUTH CENTRAL INDIANA AND WEAKEN.
THUNDERSTORMS COULD MOVE AS FAR NORTH AS KIND BEFORE WEAKENING. ALL
THUNDERSTORM ACTIVITY SHOULD DIMINISH BY SUNRISE AS 850 MB JET
ACROSS MISSOURI WEAKENS BY SUNRISE. ONLY BROKEN CLOUDS AT AROUND 5
THOUSAND FEET AFTER 12Z.

&&

.DISCUSSION...FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH MUCH OF
THE FORECAST PERIOD.

ALTHOUGH MODELS IN DECENT AGREEMENT...DO NOT HAVE A LOT OF
CONFIDENCE AS THEIR SOLUTIONS HAVE NOT BEEN THAT CONSISTENT IN
TERMS OF PRECIPITATION. WILL USE A BLEND FOR BIG PICTURE...BUT NOT
FOLLOW ANY SPECIFIC MODEL FOR DETAILS.

TONIGHT STRONG ISENTROPIC LIFT WILL OCCUR JUST SOUTHWEST OF
FORECAST AREA /FA/. THIS WILL CREATE SOME SHOWERS AND THUNDERSTORMS.
HOWEVER THE ACTIVITY WILL HAVE TO OVERCOME A VERY DRY ATMOSPHERE.
THE ISENTROPIC LIFT SHIFTS QUICKLY SOUTHEAST OF THE FA BY
12Z...AND WITH THE DRY ATMOSPHERE RAIN WILL HAVE A HARD TIME
MAKING IT EAST. THUS WILL KEEP POPS IN CHANCE CATEGORY ACROSS
SOUTHWESTERN FA AND TAPER QUICKLY OFF TO NO POPS ACROSS NORTHEAST
FA. GUIDANCE TEMPERATURES LOOK OK WITH WARMEST READINGS UNDER
CLOUDS ACROSS SOUTHWEST FA.

SURFACE LOW SHIFTS SOUTH OF FA ON WEDNESDAY BUT WEAK OCCLUDED
FRONT REMAINS IN THE VICINITY. FRONT WILL NOT PROVIDE MUCH LIFT AS
UPPER SUPPORT IS LACKING WITH UPPER LOW STILL WELL OFF TO THE
NORTHWEST. NAM SHOWING SOME CAPE...SO ALONG WITH WEAK FRONT STILL
SEE A NEED FOR SLIGHT CHANCE POPS. EXPECTING CLOUDS TO DIMINISH
SOME AS SURFACE LOW EXITS...SO MAV/MET TEMPERATURES IN THE LOWER
70S LOOK GOOD.

NOT MUCH CHANGES INTO THURSDAY NIGHT...SO KEPT SLIGHT CHANCE POPS.
A STRONGER WAVE MOVES INTO KENTUCKY ON FRIDAY AND THUS BRINGS A
LITTLE BETTER CHANCE OF RAIN TO THE FA THEN.

WEEKEND CHANCES FOR RAIN REMAIN UNCERTAIN AS POSITION OF SURFACE
LOW BY SATURDAY MORNING IS A TOUGH CALL. WILL KEEP DRY FORECAST TO
AVOID FLIP FLOP BUT SATURDAY WILL HAVE TO BE WATCHED FOR ADDITION
OF RAIN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JEH
Hazardous weather outlook, Apr 18, 10:45 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 PM EDT TUE APR 18 2006

INZ021-028>031-035>049-051>057-060>065-067>072-191000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT
SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

In the hours before

Local storm report, Apr 19, 12:10 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     HAIL             1 W VINCENNES           38.68N 87.53W
04/19/2006  E0.50 INCH       KNOX               IN   AMATEUR RADIO

&&

JEH
Local storm report, Apr 19, 12:53 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             LINTON                  39.04N 87.16W
04/19/2006  E0.75 INCH       GREENE             IN   TRAINED SPOTTER

&&

JOHNSON
Local storm report, Apr 19, 1:13 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     FLASH FLOOD      VINCENNES               38.68N 87.51W
04/19/2006                   KNOX               IN   EMERGENCY MNGR

            WATER OVER HIGHWAY 67 IN SEVERAL LOCATIONS

&&

JOHNSON
Local storm report, Apr 19, 1:14 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     HEAVY RAIN       VINCENNES               38.68N 87.51W
04/19/2006  M1.50 INCH       KNOX               IN   TRAINED SPOTTER

            MEASURED 1.5 INCHES OF RAIN WITH AN HOURLY RATE OF 3.2
            INCHES

&&

JOHNSON
Local storm report, Apr 19, 1:39 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      VINCENNES               38.68N 87.51W
04/19/2006                   KNOX               IN   AMATEUR RADIO

            WATER OVER NUMEROUS ROADS IN VINCENNES

&&

JOHNSON
Local storm report, Apr 19, 1:58 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLOOD            2 S BRUCEVILLE          38.73N 87.41W
04/19/2006                   KNOX               IN   LAW ENFORCEMENT

            STATE ROAD 67 WATER OVER ROADWAYS

0245 AM     FLOOD            1 N VINCENNES           38.69N 87.51W
04/19/2006                   KNOX               IN   LAW ENFORCEMENT

            U.S. 41 WATER OVER ROADS

&&

JEH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:49 PM CDTSevere Thunderstorm WarningINDKnox56 min
Apr 19, 12:05 AM CDTSevere Thunderstorm WarningINDSullivan41 min
Apr 19, 12:34 AM CDTSevere Thunderstorm WarningINDClay41 min
Apr 19, 12:42 AM CDTSevere Thunderstorm WarningINDKnox63 min
Apr 19, 12:51 AM CDTSevere Thunderstorm WarningINDGreene39 min
Apr 19, 1:06 AM CDTFlash Flood WarningINDKnox114 min
Apr 19, 1:32 AM CDTSevere Thunderstorm WarningINDMonroe36 min
Apr 19, 2:41 AM CDTSevere Thunderstorm WarningINDKnox33 min
Apr 19, 2:51 AM CDTFlash Flood WarningINDKnox84 min
Apr 19, 4:10 AM CDTFlash Flood WarningINDDaviess2 hr
Apr 19, 4:13 AM CDTFlash Flood WarningINDMartin3 hr

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.